MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6529
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The balloon was loosely folded, with fluid in the balloon.The tip, balloon, inner/outer shafts and hypotube were microscopically and visually inspected.Inspection revealed shaft damage (numerous perforations) for a length of 52mm from the tip of the device.Inspection of the remainder of the device found no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.
 
Event or Problem Description
Reportable based on device analysis completed on 02-jan-2019.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The target lesion was located in the severely tortuous and moderately calcified left circumflex artery.A 6mm x 2.75mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, the device failed to cross the lesion due to the tortuousity.Pre-dilatation was performed with a smaller diameter and shorter length balloon, followed by the implantation of a stent and the procedure was completed.No patient complications were reported and the patient was doing all right.However, device analysis revealed numerous shaft perforations.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8272639
Report Number2134265-2019-00313
Device Sequence Number11071206
Product Code LOX
UDI-Device Identifier08714729783039
UDI-Public08714729783039
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model Number6529
Device Catalogue Number6529
Device Lot Number0021393679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1